Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Some mathematical methods and techniques in economics


Author: I. N. Herstein
Journal: Quart. Appl. Math. 11 (1953), 249-262
MSC: Primary 90.0X
DOI: https://doi.org/10.1090/qam/60205
MathSciNet review: 60205
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] Arrow, Kenneth J., Social Choice and Individual Values, Cowles Commission for Research in Economics, Monograph 12. Wiley, 1951. MR 0039976
  • [2] -, ``Alternative Proof of the Substitution Theorem for Leontief Models in the General Case'' in [29], pp. 155-165.
  • [3] -, ``Mathematical Models in the Social Sciences'' in ``the Policy Sciences,'' edited by Daniel Lerner and Harold Lasswell, Stanford University Press, pp. 129-155.
  • [4] Arrow, Kenneth J. and Debreu, Gerard, ``Existence of an Equilibrium for a Competitive Economy.'' Forthcoming. MR 0077069
  • [5] Beckmann, Martin, ``A Continuous Model of Transportation,'' Econometrica 20 (1952) 643-661. MR 0068196
  • [6] Begle, E. G., ``A Fixed Point Theorem,'' Annals of Mathematics 51, (1950) 544-550. MR 0035433
  • [7] Brown, G. W. and von Neumann, J., ``Solutions of Games by Differential Equations,'' in [33], pp. 73-79. MR 0039220
  • [8] Charnes, A., ``Optimality and Degeneracy in Linear Programming,'' Econometrica 20 (1952) 160-171. MR 0056264
  • [9] Chipman, John, ``The Multi-Sector Multiplier,'' Econometrica 18 (1950) 387-395. MR 0044096
  • [10] Debreu, Gerard, ``Real Representation of a Preference Ordering,'' (Forthcoming).
  • [11] -, ``The Coefficient of Resource Utilization,'' Econometrica 19 (1951) 273-291.
  • [12] -, ``A Social Equilibrium Existence Theorem,'' Proc. Nat. Ac. 38 (1952) 886-893. MR 0050251
  • [13] Debreu, Gerard and Herstein, I. N., ``Nonnegative Square Matrices,'' Cowles Commission Discussion Paper, Mathematics 417, and forthcoming in Econometrica. MR 0059240
  • [14] Dorfman, Robert, Application of Linear Programming to the Theory of the Firm, University of California Press, 1951.
  • [15] Eilenberg, Samuel, ``Ordered Topological Spaces,'' Amer. Journal Math. 43 (1941) 39-46. MR 0003201
  • [16] Eilenberg, Samuel, and Montgomery, Deane, ``Fixed Point Theorems for Multi-valued Transformations,'' Amer. Journal Math. 68 (1946) 214-222. MR 0016676
  • [17] Evans, G. C., ``The Dynamics of Monopoly,'' Amer. Math. Monthly 31 (1924), pp. 77-83. MR 1520361
  • [18] Frisch, Ragnar, ``Sur un Problème d'Economie Pure,'' Norsk Mathematisk Forenings Skrifter 1 (1926) 1-40.
  • [19] Frobenius, G., ``Über Matrizen aus Positiven Elementen,'' Sitzungsberichte der Koniglich Preussischen Akadamie der Wissenschaften, (1908), pp. 471-476.
  • [20] -, ``Über Matrizen aus nicht-negativen Elementen,'' Sitzungsberichte Preuss. Ak. Wiss. (1912) 456-477.
  • [21] Georgescu-Roegen, Nicholas, ``Some Properties of a Generalized Leontief Model,'' in [29], pp. 165-173. MR 0042674
  • [22] Gerstenhaber, Murray, ``Theory of Convex Polyhedral Cones,'' in [29], pp. 298-317. MR 0042145
  • [23] Goodwin, Richard M., ``The Multiplier as a Matrix,'' Economic Journal 59 (1949) 537-555.
  • [24] Hawkins, D. and Simon, H. A., ``Some Conditions of Macroeconomic Stability,'' Econometrica 17 (1949) 245-248.
  • [25] Herstein, I. N. and Milnor, John, ``An Axiomatic Approach to Measurable Utility,'' forthcoming in Econometrica. MR 0061356
  • [26] Hildreth, Clifford, ``Alternative Conditions for Social Ordering,'' Econometrica 21 (1953) 81-94. MR 0052756
  • [27] Hotelling, H. ``The Economics of Exhaustable Research,'' Journal Political Economy 39 (1931) 137-176.
  • [28] Kakutani, S., ``A. Generalization of Brouwer's Fixed Point Theorem,'' Duke Math. Journal 8 (1941) 457-459. MR 0004776
  • [29] Koopmans, Tjalling C., Activity Analysis of Production and Allocation, Cowles Commission for Research in Economics, Monograph 13, Wiley, 1951.
  • [30] -, ``Analysis of Production'' in [29], pp. 33-97.
  • [31] -, ``Alternative Proof of the Substitution Theorem for Leontief Models in the Case of Three Industries,'' [29], pp. 147-155.
  • [32] Koopmans, Tjalling C., and Reiter, Stanley, ``A Model of Transportation,'' in [29], pp. 222-260. MR 0052757
  • [33] Kuhn, H. W. and Tucker, A. W., Contributions to the Theory of Games, Annals of Mathematics Study, No. 24, Princeton, 1950.
  • [34] -, ``Nonlinear Programming'' in Proceedings of the Second Berkeley Symposium of Mathematical Statistics and Probability, Berkeley, 1951.
  • [35] Lange, Oscar, ``The Foundations of Welfare Economics'' Econometrica, 10 (1942) 215-228. MR 0007249
  • [36] Leontief, Wassily, The Structure of American Economy, 1919-1939; Second Edition, N. Y., Oxford University Press, 1951.
  • [37] Marschak, Jacob, ``Rational Behavior, Uncertain Prospects and Measurable Utility,'' Econometrica 18 (1905) 111-141. MR 0039233
  • [38] McKinsey, J. C. C., Introduction to the Theory of Games, RAND Series, McGraw-Hill, 1952. MR 0050248
  • [39] Metzler, Lloyd, ``A Multiple Region Theory of Income and Trade,'' Econometrica 18 (1950) 329-354. MR 0044095
  • [40] Morgenstern, Oskar and Von Neumann, John, Theory of Games and Economic Behavior.
  • [41] Von Neumann, John, ``The Personnel Assignment Problem and a Certain Two Person Game,'' to appear in Contributions to the Theory of Games, Annals of Mathematics Studies.
  • [42] -, ``Über ein. Ökonomisches Gleichungssystem und eine Verallgemeinerung des Brouwerschen Fixpunktsatzes,'' Ergebnisse eines Mathematischen Kolloquiums 1 (1937) 73-83.
  • [43] Pareto, V., ``Anwendung der Mathematik auf Nationalökonomie,'' Encyklopädie Math. Wiss. (Arithmetik und Algebra), Zweiter Teil, Leipzig, 1900-1904, pp. 1094-1120.
  • [44] Roos, C. F., ``A Mathematical Theory of Competition,'' Amer. Journal Math. 67 (1925) 163-175. MR 1506555
  • [45] Samuelson, Paul A., Foundations of Economic Analysis, Harvard, 1947. MR 0029145
  • [46] -, ``Abstract of a Theorem Concerning Substitutability in Open Leontief Models,'' in [29], pp. 142-147.
  • [47] Slutsky, E., ``Sulla Teoria de Bilancio del Consumatore,'' Giornale Economisti 60 (1915) 19-23.
  • [48] Solow, Robert, ``On the Structure of Linear Models, Econometrica 20 (1952) 29-47 MR 0050255
  • [49] Stone, Richard, ``Comptabilité Social, Agrégation, Et Invariance,'' Economie Appliquee 59 (1949) 26-54.
  • [50] Wald, Abraham, Statistical Decision Function, Wiley, 1950. MR 0036976
  • [51] -, Über einige Gleichunzssysteme der mathematischen Ökonomie,'' Zeitsch. National-ökonomie 7 (1936) 637-670. Translated in Econometrica 29 (1951) 368-403.
  • [52] Weyl, Herman, ``Elementary Theory of Convex Polyhedra,'' in [33], pp. 3-19, [translated by H. W. Kuhn from Commentarii Math. Helvet. 8 (1935) 290-306.] MR 0038088
  • [53] Weilandt, Helmut, ``Unzerlegbare, nicht-negative Matrizen,'' Math. Zeitschr. 52 (1950) 642-648. MR 0035265
  • [54] Wold, Herman, ``A Synthesis of Pure Demand Analysis,'' Part II, Skand. Aktuarietidskrift 26 (1943) 220-263. MR 0009296

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 90.0X

Retrieve articles in all journals with MSC: 90.0X


Additional Information

DOI: https://doi.org/10.1090/qam/60205
Article copyright: © Copyright 1953 American Mathematical Society

American Mathematical Society